Administering anaesthesia for elderly patients with chronic schizophrenia has always been a great challenge to anaesthetists. These patients will usually be on multiple antipsychotic drugs for many years and may lead to delayed awakening, cardiovascular instability, arrhythmias and sudden cardiac death during general anaesthesia. This case report is about the perioperative anaesthetic management of an elderly schizophrenic patient undergoing removal of femur implant. This article will explore important drug interactions and available options for a successful anaesthesia.
- drug interactions
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
Contributors All authors have contributed sufficiently to the project and have met all criteria to be included as authors.
Competing interests None declared.
Patient consent Obtained.
Provenance and peer review Not commissioned; externally peer reviewed.